MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30477
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a varicose vein closure procedure, a hiwire nitinol hydrophilic wire guide became "completely soft, flaccid." the device was used to introduce a closure catheter, but when the device was attempted to be removed, it became stuck in the catheter.The device and "metallic and coating pieces" were successfully removed from the patient, though it is unknown how they were removed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional patient and event information has been requested.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Event summary: as reported, during a varicose vein closure procedure, a hiwire nitinol hydrophilic wire guide became "completely soft, flaccid." the device was used to introduce a closure catheter, but when the device was attempted to be removed, it became stuck in the catheter.The device and "metallic and coating pieces" were successfully removed from the patient, though it is unknown how they were removed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional patient and event information has been requested.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record, quality control data, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.Supplier investigation: summary of investigation results: it was reported that no product is expected to be returned to the supplier for evaluation; however, a description of the complaint and lot traceability were provided.Without the return of the actual device in question for evaluation, the supplier is unable to determine the exact cause for this incident.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at the supplier and was determined to be acceptable.As indicated in the device instructions for use (dfu), · manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guides when gaining access.· when using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating.The complaint is non-verifiable as the product was not returned for evaluation.At this time, it is not possible to assign a definitive root cause for the event as reported.Corrective action: the supplier has no corrective action specific to the product mentioned above.No product was returned to the supplier for evaluation.Preventative action: the supplier has no preventative action specific to manufacturing this product differently.The exact cause for this incident cannot be determined from the information provided.Conclusion: no product was returned for evaluation.A review of the device history records for the lot number does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at the supplier and was determined to be acceptable.The complaint is non-verifiable as the product was not returned for evaluation.At this time, it is not possible to assign a definitive root cause for the event as reported.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: nstructions for use: the wire guide was supplied with ifu t_hbwg2_rev1 that includes the following intended use: used to gain ureteral access, to establish tract, and to assist in the placement, replacement, and exchange of medical devices during urological procedures.Precautions: -manipulation of wire guide requires appropriate imaging control.Use caution not to force or order manipulate the wire guides when gaining access.-when using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating.-these wire guide are not intended for ptca use.It was not possible to determine a cause of the complaint as the product was not returned for evaluation.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key13524112
Report Number1820334-2022-00222
Device Sequence Number12087080
Product Code OCY
UDI-Device Identifier00827002304772
UDI-Public(01)00827002304772(17)240510(10)71001684
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2024
Device Model NumberG30477
Device Catalogue NumberHWS-025150
Device Lot Number71001684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown